Pain Channel
Topics & Medications
Quicklinks
Related Channels

Withdrawal Effects of OxyContin

OxyContin® (oxycodone ER) is a prescription pain medication. Over time, the body becomes accustomed to the effects of the drug. If it is stopped too quickly, withdrawal symptoms may occur. Withdrawal from OxyContin can occur with chronic, legitimate use of the drug, as well as with OxyContin addiction or abuse. Withdrawal is a normal, predictable, physical response to stopping medications like OxyContin; it is not necessarily a sign of abuse.
 
The effects of OxyContin withdrawal can be extremely unpleasant (to put it mildly) but are usually not dangerous. These symptoms could vary in intensity and may include:
 
  • Insomnia
  • Sweating
  • Chills
  • Abdominal cramps
  • High blood pressure
  • Fast breathing
  • A rapid heart rate
  • Nausea
  • Loss of appetite
  • Vomiting
  • Diarrhea
  • Restlessness
  • Watery eyes
  • Muscle pain
  • Dilated (wide open) pupils
  • Runny nose
  • Yawning
  • Irritability
  • Anxiety
  • Backache
  • Joint pain
  • Weakness.
     
(Click OxyContin Withdrawal for more information on why withdrawal occurs when people stop OxyContin too abruptly and to learn about minimizing these unpleasant effects.)
 
Steps to Prevent or Delay Diabetic Nerve Damage
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2018 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.